Progesterone side effects
Hello Wray, I recently started on 100mg bioidentifical progesterone under the guidance of a very well regarded doctor. This after reacting horribly to combined prog/estrogen treatment of about a month. Question please: I'm having horrid reactions after 4 days. Blotaing, hair shedding, worsening of my phymatous rosacea, disturbed sleep...you name. it. I'm well awae that one can have initial side effects so am willing to ride things out....Well, I hope thse symptoms are temporary. I'm curious specifically about the hair loss. In a past forum, you responded the following to someone with the same issue: "unfortunately, when first using progesterone, it stimulates oestrogen production. But oestrogen first has to be converted from testosterone. So initially testosterone rises, before converting to oestrogen. The conversion occurs in the thecal cells in the ovaries. Testosterone causes hair loss, acne, oily skin and facial hair. This is the reason you experienced hair loss when starting it"
Does this still hold true for someone such as myself who at 46 is prematurely menopausal. My last period was about 2 years ago and my estrogen (and testosterone) levels are massively low. Can indeed progesterone activate enough estrogen production that may in fact set off a chain reaction you describe above?